PREGABALIN ???

Hi, This is a follow up from yesterday. I went to the Gp yesterday because they asked me to go. I thought it might have been for an Alzeimers test,that the Neurologist had suggested. I had mentioned i was paranoid incase i had it,because my dad died from Dementia/Alzeimers 3 years ago. Reckon that was just to pacify me !!

But I was wrong, the Neurologist had mentioned he was going to try me on some tablets that "may" help my aches and pains. So he had written to my Gp to give me the tablets. They are called PREGABALIN. anyone else tried them ? Apparently they are given to epileptics. But reading the possibleside effects, i doubt if i will know if they are working or if im having some side effect. ie; dizziness,balance issues,drowsiness etc. All that can be linked to APS.

I Have to make another appointment to see my Gp, about seeing a Specialist. ('' because he was only a locum, that i saw yesterday) But he wasnt sure how it would work because even though the Specialist i mentioned was still in Scotland it was another NHS area. So i will have to ask again next week.

So any advice would be much appreciated

Totalysick xx

22 Replies

oldestnewest
  • I have been taking these tablets for about a month now initially taking 2 a day and now 3. I have found they are starting to help but i still have some bad days. I haven't really had any side effects either.

    Good luck

    Claire

  • Thanks for that. Im on 2 at the moment but they want to gradually increase. Its just trial and error i reckon. But i will persevere, as only been on them a few days. Thanks

    Totallysick xx

  • Hi Claire, Please can you tell me what time of day you take your 2 or 3 tablets and what strength they are. I took 2 x 25mg last night because 1 didn't take the edge of the pain. I am not feeling any nerve pain today and feel much more comfortable so I am thinking of taking Pregabalin on a daily basis. My neurologist did suggest that I take them regularly for them to work but I don't see him again till the end of January. my balance doesn't feel any better but that isn't a big problem for me at the moment...I just want to ease the pain!

  • I was put on Pregabalin for chronic peripheral neuropathy and they work brilliantly. I was in a brain fog and really sleepy for the first two months but now I've adjusted I don't notice the side effects. I did gain a lot of weight though and I'm struggling with that but otherwise it works.

  • Hi I took these tablets last year (for pains in feet which nobody can diagnose the cause) prescribed by a pain management doctor. They didn't even take the edge off so he took me off them again. Didn't have any side effects though.

  • I was started on these recently to try and help with face tingling. Initially I was on 75mg daily, and then after a week twice daily. (Apparently they need to taper in the dose because of potential side effects if dosed too high to start with). I have found pregabalin to help, most of the time. I can tell I need another dose - first thing in the morning and late afternoon. I put this down to the drug having a short half life. The half-life for pregabalin is 6.3 hours.

    I've not had any side effects and am happy taking it. Actually, pregabalin is sometimes prescribed for GAD - Generalized Anxiety Disorder, which leaves me feeling quite nice :-).

    Pete

  • I have been on Pregabalon now for about 6 years and I must say it has helped with very little side effects except bad memory and a little bit of disorientation sometimes. I take it for Neuropathic pain. Hope it works well for you. What is APS?

  • Hi, APS stands for Antiphospholipid Syndrome. Basically it can cause numerous miscarriages, OR blood clotting problems. Its classed as an Auto -immune problem. It can mimic the symptoms of MS,it can cause strokes, Dvt,migrain,balance problems ,fatigue etc etc

    Hope this is of some use.

    Christine (Totallysick)

  • Hi, APS stands for Antiphospholipid Syndrome. Basically it can cause numerous miscarriages, OR blood clotting problems. Its classed as an Auto -immune problem. It can mimic the symptoms of MS,it can cause strokes, Dvt,migrain,balance problems ,fatigue etc etc

    Hope this is of some use.

    Christine (Totallysick)

  • Hi, yes I would like some advice as well. I have APS which I manage well with aspirin, and I also have peripheral neuropathy which can sometimes cause horrible burning nerve pain which can keep me awake and uncomfortable all night. My neurologist prescribed me pregabalin 25mg and said that as I don't want to take them every day I might try 1 or 2 at night when I get the pain. I took 2x25mg last night about 1am when I couldn't stand the pain any longer and badly wanted to sleep. It was such a relief to sleep but I slept on till 10am and then just dozed for another 45 mins, and felt so groggy when I got up. it's taken 2 hours and 2 coffees to get me going. It's great that they take away the pain but I prefer to get up feeling alert. How do people manage to use this medicine regularly?

  • Hi, i have just started taking Pregabalin, but i was advised to take 25mg twice a day. then if need be they will up it to 3 times a day. But they havent made me drowsy. Maybe cos i split the dosage. Really not sure. APS stands fo Antiphospholipid Syndrome, Its another auto immune illness. It can cause miscarriages, or it can be blood clotting,which then can cause strokes , Dvt, and the symptoms can mimic MS. But theres loads of symtoms which vary with each patient. Hope that helps.

    Christine (Totallysick)

  • Hi again' Sorry replied to the question of what is APS on your website. Reckon i must have had a major muck up,] with my barain !! ha ha

    Totallysick

  • 6 Days ago you wrote on this site and I remember you wrote that you had a diagnose of APS and had too low INR on warfarin.

    We suggested you should look for an APS-specialist to be correct anticoagulated and diagnosed. I advised you not to talk to neurologists who do not "get" what APS is about. Too sticky blood!! You have to be correct anticoagulated by an APS-doctor!

    Have you tried to get an APS-specialist?

    Kerstin

  • Hi Kerstin, I had to see a locum Gp on Tuesday, i thought it was for this "Alzeimers" test,but when i went, it was to have atry on Pregabalin. Because he was only a Locum he couldnt recommend me seeing a Specialist.I would have to see my regular Gp. So i have an appointment on the 30th October.

  • Good luck to get a referal to the APS-specialist you have chosen!!

    Best to you from Kerstin

  • I have been prescribed 50mg and take them with breakfast, then lunch and then in the evening, I try where possible to equally space the doses out. I have found that they have helped to reduce but not resolve my symptoms yet but after 12 months of being in pain I was willing to try anything.

    Although I have a diagnosis of APS so far my symptoms have only occurred whilst pregnant and as such have not needed anything else.

    I wish all luck as living with pain can often be very difficult

    Claire

  • Hi, I tried Pregabalin and a list of other drugs (too many to mention over the years). They were prescribed by my GP and Neurologists that knew nothing of Hughes Syndrome. These Doctors were treating the symptoms and not the cause of my illness. None of these drugs worked, they just made me worse. Last year when Prof Hughes diagnosed me and started me on Warfarin immediately, I felt so much better. Are you taking Warfarin? If so, what is you INR range? Mine is 3.5 - 4.5. Most Doctors will insist on a lower INR if they do not understand the condition. I was referred to a Consultant in Edinburgh (for other health problems). I saw her on a regular basis for a few years and it was not a problem getting the referral so I would push hard to get to Ninewells. It's terrible that we have to fight so hard to get the right treatment but be strong and keep pushing!

    Avril

  • Hi Avril,

    I agree with you totally! Well said!!

    When the doctor does not understand APS (most do not) they have to give you a lot of drugs that makes you feel more tired and get more symptoms of the wrong kind.

    Best wishes to you!

    Stay well!

    Kerstin

  • Thank you Kerstin!

    Avril

  • Hi Avril. Thanks for your reply. I hadnt thought about it, the way you explained it. But thinking about it, I couldnt agree more."they treat the symptoms not the cause" You asked what mt INR was,at the moment its 2.5. A few weeks ago it was 1.4. Im waiting to see my regular Gp to try and see if i can see a Specialist.

    Christine xx

  • Hi Christine, I think you will find that if your INR is higher you will feel much better. It's difficult getting a Doctor or Warfarin clinic to agree to this because they do not understand Hughes Syndrome. Our blood is Hypercoagulable so we need a higher INR to keep us safe from clotting and symptoms. I have a Coaguchek machine and self test and dose my own warfarin. I keep very good control and feel very safe knowing I can test more frequently or when I am unwell. If you can take a friend or family member with you to your GP and have their support in convincing him/her that you MUST see a specialist . . . don't let them fob you off. Good luck!

    Avril

  • I take Pregablin (Lyrica) for pain and I've found it really helpful - 150mg x 2 per day. My pain is very severe (post herpatic neuralgia) so hopefully it should help you. Its an expensive drug at £164 a box so sometimes its difficult getting your GP to prescribe it without a consultant writing to say it should be done. There are a few side effects when you start (feeling sleepy in particular!) but this does pass after about 2 weeks. It is prescribed for people with epilepsy, like most other pain killing drugs. Good luck and I really hope this helps you.

You may also like...